MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE REGULAR TIP NS; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE REGULAR TIP NS; SYRINGE, PISTON
Model Number 8881106028
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports the syringe was being used to inflate a balloon with a mixed liquid however, the mixed liquid was just leaking out of the syringe because of a hole near the graduation marking.
 
Additional Manufacturer Narrative
Evaluation summary the manufacturing site was provided three photographs for evaluation.In the first photograph, a syringe is observed connected to another component and is filled with a blue tinted liquid.On the tip, shoulder, and top portion of the syringe, droplets of the blue liquid can be observed.In the second photograph provided, a closer up visual of the same syringe can be observed.In the third photograph, three magnified photographs of the same empty syringe (no blue liquid observed) are shown with red arrows highlighting the same section of the shoulder of the barrel.The device history record (dhr) for the lot was reviewed.Pieces were visually and physically tested with no issues recorded relating to this customer report.The dhr for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.Although the condition of a hole in the molded barrel component appears to be confirmed per the photographs provided, without a sample, a complete investigation cannot be performed at this time and the reported condition cannot be confirmed.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel.

Brand Name
6ML SYRINGE REGULAR TIP NS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key8650023
Report Number1915484-2019-01055
Device Sequence Number16209509
Product Code FMF
UDI-Device Identifier10884521013896
UDI-Public10884521013896
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881106028
Device Catalogue Number8881106028
Device Lot Number826920X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date10/04/2019
Patient Sequence Number1